MAUDE Adverse Event Report: CORDIS US CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002520X
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, a.018 saber 2.5mmx20cm 150cm percutaneous transluminal angioplasty (pta) balloon catheter had difficulty in withdrawing post dilatation use.After further investigation, it was found that the balloon seemed to have "dislodged" from its original position and was missing one of the markers.The marker was left inside the patient and retrieval was not attempted as it was difficult to see.The device was able to cross the lesion, but not easily.The device was difficult to remove after inflation.The device was removed with the unknown wire as it was not able to be retrieved over the wire.The device was removed from the patient, but the marker was left behind.There was no reported patient injury.There was no difficulty removing the protective balloon cover.There was no difficulty removing any of the sterile packaging components.An antegrade approach was used was used in the procedure.The target vessel was not heavily calcified, not tortuous and no acute or bifurcating angles.The stenosis was severe near the occlusion.A non-cordis long sheath was used to reach the popliteal artery.Accessing the target vessel, it was not calcified, tortuous, had no stenosis nor bifurcating acute angles.Device remained deflated during prep.The device was not put into an acute bend at any point during the procedure.The device did not kink at any time during the procedure.The contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There were no anomalies noted while inflating the device with positive pressure.There were no anomalies with the gauge of the indeflator that indicated a loss of pressure.Pressure was maintained, and deflation was normal.There was no leakage observed during deflation of the balloon.There was no stent used.The user states that "that the balloon was potentially slightly longer than what he wanted to use".The non-cordis sheath looked ok upon retrieval.Co2 was used as contrast media for this procedure.The device will be returning for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, a.018 saber 2.5mmx20cm 150cm percutaneous transluminal angioplasty (pta) balloon catheter had difficulty in withdrawing post dilatation use.After further investigation, it was found that the balloon seemed to have "dislodged" from its original position and was missing one of the markers.The marker was left inside the patient and retrieval was not attempted as it was difficult to see.The device was able to cross the lesion, but not easily.The device was difficult to remove after inflation.The device was removed with the unknown wire as it was not able to be retrieved over the wire.The device was removed from the patient, but the marker was left behind.There was no reported patient injury.There was no difficulty removing the protective balloon cover or any of the sterile packaging components.An antegrade approach was used in the procedure.The target vessel was not heavily calcified, not tortuous and no acute or bifurcating angles.The stenosis was severe near the occlusion.A non-cordis long sheath was used to reach the popliteal artery.Accessing the target vessel, it was not calcified, tortuous, had no stenosis nor bifurcating acute angles.Device remained deflated during prep.The device was not put into an acute bend at any point during the procedure.The device did not kink at any time during the procedure.The contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There were no anomalies noted while inflating the device with positive pressure.There were no anomalies with the gauge of the indeflator that indicated a loss of pressure.Pressure was maintained, and deflation was normal.There was no leakage observed during deflation of the balloon.There was no stent used.The user states that "that the balloon was potentially slightly longer than what he wanted to use".The non-cordis sheath looked ok upon retrieval.Co2 was used as contrast media for this procedure.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device was returned for evaluation.A non-sterile ¿saber 2.5mm20cm 150¿ was received coiled inside of a clear plastic bag.The product was unpacked from the pouch for evaluation.The balloon and wire lumen were received with the distal section separated, but the separated pieces were not included for analysis.The two marker bands were not mounted on the inner lumen inside the balloon.Due to the nature of the complaint, a functional analysis related to the difficulty of withdrawing the balloon from the vessel was not performed as this cannot be replicated in a lab setting.Inspection of the separated area with a vision system revealed elongations, scratches, and plastic deformations on both edges.These findings are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was subjected to a tensile force that exceeded the material¿s yield strength before the separation.No other anomalies were observed during the evaluation.The reported ¿balloon withdrawal difficulty-from vessel¿ was not confirmed as this event reported cannot be properly evaluated in a lab setting due to the nature of the complaint.Several factors can contribute to withdrawal difficulties such as patient anatomy, operator technique and appropriate device selection.Additionally, there was some difficulty noted when crossing the lesion.However, the device was received separated and in very poor condition suggesting it was induced to events exceeding it material yield strength.The reported ¿balloon separated" and ¿marker band dislodged¿ were confirmed, the distal section of the balloon and the balloon inner wire lumen were separated and not returned for analysis.The two marker bands were loose inside the balloon not mounted on the inner lumen.The exact causes of the observed damages could not be conclusive determined during the analysis.Inspection of the separated area with a vision system revealed elongations, scratches, and plastic deformations on both edges.Based on the information available for review, vessel characteristics, procedural factors and handling of the device likely contributed to the events reported as evidence by analysis of the returned device.As stated in the event description it was noted the contrast agent used during the procedure was co2.This is prohibited according to the instructions for use and is listed in the warnings in the ifu as such.According to the warnings in the safety information in the instructions for use, ¿use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).According to the safety information of the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ the information available, the product analysis, and the condition of the returned device does not suggest that the issue reported could be related to the design or manufacturing process of the unit.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19747263
Report Number3007635982-2024-00184
Device Sequence Number15704428
Product Code LIT
UDI-Device Identifier20705032069073
UDI-Public(01)20705032069073(17)270228(10)82308095
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48002520X
Device Lot Number82308095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer07/18/2024
08/15/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/12/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
50/50 CONTRAST RATIO; 5F DESTINATION LONG SHEATH; CO2; UNKNOWN WIRE
Outcome Attributed to Adverse Event Life Threatening;
Patient Age83 YR
Patient SexFemale
Patient Weight83 KG